Ideal arithmetic and infrastructure in purely cubic function fields
Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 2, pp. 609-631.

This paper investigates the arithmetic of fractional ideals of a purely cubic function field and the infrastructure of the principal ideal class when the field has unit rank one. First, we describe how irreducible polynomials decompose into prime ideals in the maximal order of the field. We go on to compute so-called canonical bases of ideals; such bases are very suitable for computation. We state algorithms for ideal multiplication and, in the case of unit rank one and characteristic at least five, ideal reduction. The paper concludes with an analysis of the infrastructure in the set of reduced fractional principal ideals of a purely cubic function field of unit rank one and characteristic at least five.

Dans cet article, nous étudions l’arithmétique des idéaux fractionnnaires dans les corps de fonctions cubiques purs, ainsi que l’infrastructure de la classe des idéaux principaux lorsque le groupe des unités du corps est de rang 1. Nous décrivons d’abord la décomposition des polynômes irréductibles dans l’ordre maximal du corps. Nous construisons ensuite des bases d’idéaux, dites canoniques, bien adaptées pour les calcul. Nous énonçons des algorithmes permettant de multiplier les idéaux, et même de les réduire lorsque le groupe des unités est de rang 1 et la caractéristique au moins 5, L’article se termine avec une analyse de l’infrastructure de l’ensemble des idéaux fractionnaires réduits principaux dans le cas des corps cubiques purs de groupe des unités de rang 1 et de caractéristique au moins 5.

@article{JTNB_2001__13_2_609_0,
     author = {Renate Scheidler},
     title = {Ideal arithmetic and infrastructure in purely cubic function fields},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {609--631},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {2},
     year = {2001},
     doi = {10.5802/jtnb.340},
     zbl = {0995.11064},
     mrnumber = {1879675},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.340/}
}
TY  - JOUR
TI  - Ideal arithmetic and infrastructure in purely cubic function fields
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2001
DA  - 2001///
SP  - 609
EP  - 631
VL  - 13
IS  - 2
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.340/
UR  - https://zbmath.org/?q=an%3A0995.11064
UR  - https://www.ams.org/mathscinet-getitem?mr=1879675
UR  - https://doi.org/10.5802/jtnb.340
DO  - 10.5802/jtnb.340
LA  - en
ID  - JTNB_2001__13_2_609_0
ER  - 
%0 Journal Article
%T Ideal arithmetic and infrastructure in purely cubic function fields
%J Journal de Théorie des Nombres de Bordeaux
%D 2001
%P 609-631
%V 13
%N 2
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.340
%R 10.5802/jtnb.340
%G en
%F JTNB_2001__13_2_609_0
Renate Scheidler. Ideal arithmetic and infrastructure in purely cubic function fields. Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 2, pp. 609-631. doi : 10.5802/jtnb.340. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.340/

[1] M. Bauer, The arithmetic of certain cubic function fields. Submitted to Math. Comp. | MR: 2034129 | Zbl: 1053.11087

[2] B.N. Delone, D.K. Faddeev, The theory of irrationalities of the third degree. Transl. Math. Monographs 10, Amer. Math. Soc., Providence (Rhode Island), 1964. | MR: 160744 | Zbl: 0133.30202

[3] D. Shanks, The infrastructure of a real quadratic field and its applications. Proc. 1972 Number Theory Conf., Boulder (Colorado) 1972, 217-224. | MR: 389842 | Zbl: 0334.12005

[4] R. Scheidler, Reduction in purely cubic function fields of unit rank one. Proc. Fourth Algorithmic Number Theory Symp. ANTS-IV, Lect. Notes Comp. Science 1838, Springer, Berlin, 2000, 151-532. | MR: 1850630 | Zbl: 1035.11057

[5] R. Scheidler, A. Stein, Voronoi's algorithm in purely cubic congruence function fields of unit rank 1. Math. Comp. 69 (2000), 1245-1266. | MR: 1653974 | Zbl: 1042.11068

[6] A. Stein, H.C. Williams, Some methods for evaluating the regulator of a real quadratic function field. Exp. Math. 8 (1999), 119-133. | MR: 1700574 | Zbl: 0987.11071

[7] H. Stichtenoth, Algebraic function fields and codes. Universitext, Springer-Verlag, Berlin, 1993. | MR: 1251961 | Zbl: 0816.14011

[8] G.F. Voronoi, Concerning algebraic integers derivable from a root of an equation of the third degree (in Russian). Master's Thesis, St. Petersburg (Russia), 1894.

[9] G.F. Voronoi, On a generalization of the algorithm of continued fractions (in Russian). Doctoral Dissertation, Warsaw (Poland), 1896.

[10] H.C. Williams, Continued fractions and number-theoretic computations. Rocky Mountain J. Math. 15 (1985), 621-655. | MR: 823273 | Zbl: 0594.12003

[11] H.C. Williams, G. Cormack, E. Seah, Calculation of the regulator of a pure cubic field. Math. Comp. 34 (1980), 567-611. | MR: 559205 | Zbl: 0431.12006

[12] H.C. Williams, G.W. Dueck, B.K. Schmid, A rapid method of evaluating the regulator and class number of a pure cubic field. Math. Comp. 41 (1983), 235-286. | MR: 701638 | Zbl: 0528.12004

Cited by Sources: